MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a-2 patient age/date of birth: unknown/asked information was not provided.Section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6a date implanted: not applicable as the iol was removed and replaced during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the initial procedure; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported two (02) paracentesis were superonasal and superotemporal.The ar40e model intraocular lens (iol) was loaded and inserted through the clear corneal incision, taking care to keep the leading haptic in the anterior chamber and the trailing haptic externalized.Viscoelatic was instilled into the anterior chamber to coat the endothelium.Bent tsk needles affixed to non-locking tb syringes filled with balance salt solution were then used to create an approximately 3mm tunnel, 3mm posterior to the limubus.The temporal scleral tunnel was created first.The leading haptic was grasped with serrated forceps.However, during this process a small iridodialysis and iris hemorrhage was created.The haptic tip was docked into the tsk needle but there was significant resistance leading to truncation of the haptic.This same maneuver was attempted again with 27g needed but with the same outcome.The haptic was deemed too short to tunnel and thus was explanted in a similar fashion to the above.The problem was confirmed to be related to use error.The same procedure was completed with another ar40e 20.5 diopter iol that was implanted in the patient¿s ocular sinister (left eye).There was no patient injury, however, a vitrectomy was performed.Patient prognosis post-procedure is unknown.The suspect iol is not available for return as it was discarded.Yamane technique is used to place the iol in the sulcus, the ar40e iol is not approved for this technique.No further information is available.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21339941
Report Number3012236936-2025-000034
Device Sequence Number8459334
Product Code HQL
UDI-Device Identifier05050474502116
UDI-Public(01)05050474502116(17)280630
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown